FDA Warns of Suicide Risk for Paxil

The antidepressant Paxil may raise the risk of suicidal behavior in young adults, GlaxoSmithKline and the Food and Drug Administration warned Friday in a letter to doctors. Full Story
First Prev
of 4
Next Last
Glance Winslow

Barnsley, UK

#1 May 12, 2006
The best way to decide whether there is a problem with Paxil is in a court of law. Place the jury on 60mg of the stuff and ask them for their verdict about 36 hrs later. The jury could be a hung jury either by decision or as a result of a mass suicide attempt by the jury. Consider this lethal in 2006
pinkdivinity

Wood River, IL

#2 May 12, 2006
What kind of science is taught in the UK?
kba

Laguna Niguel, CA

#3 May 12, 2006
Glance Winslow wrote:
The best way to decide whether there is a problem with Paxil is in a court of law. Place the jury on 60mg of the stuff and ask them for their verdict about 36 hrs later. The jury could be a hung jury either by decision or as a result of a mass suicide attempt by the jury. Consider this lethal in 2006
How about any doctor that prescribes it needs to take the largest amount prescribed for a month. Even cops test tasers etc on themselves. It should be a requirement.
Craig

New Hyde Park, NY

#4 May 12, 2006
If I didn't have my Paxil I would kill myself. :-)
cyberbob

Since: Apr 06

AOL

#5 May 12, 2006
As an adult with ADD, I can tell you that my experience with Paxcil was not pleasant. While somewhat effective in reducig anxiety, it is well known to inhibit ones sexual performance.

As to the problem of Suicidal thoughts.I can believe it. Testing should have shown that the period when one's body starts to come off of the effect of Paxcil, there can be a temporary feeling uf overwhelming depression, leading to suicide.

Negative headlines asside, the manufacturer would do better to address the issue, and then reintroduce the "new" improved medication.
kba

Laguna Niguel, CA

#6 May 12, 2006
cyberbob wrote:
As an adult with ADD, I can tell you that my experience with Paxcil was not pleasant. While somewhat effective in reducig anxiety, it is well known to inhibit ones sexual performance.
As to the problem of Suicidal thoughts.I can believe it. Testing should have shown that the period when one's body starts to come off of the effect of Paxcil, there can be a temporary feeling uf overwhelming depression, leading to suicide.
Negative headlines asside, the manufacturer would do better to address the issue, and then reintroduce the "new" improved medication.
My doctor gave me gabapentin because I had a pinched nerve in my neck. It worked. It really helped someone I know w/ his anxiety and borderline traits. He's had no negative side affects. Here's more info http://www.psycom.net/depression.central.gaba... .
schro

Madisonville, KY

#7 May 13, 2006
get a life lance
Glance Winslow wrote:
The best way to decide whether there is a problem with Paxil is in a court of law. Place the jury on 60mg of the stuff and ask them for their verdict about 36 hrs later. The jury could be a hung jury either by decision or as a result of a mass suicide attempt by the jury. Consider this lethal in 2006
schro

Madisonville, KY

#8 May 13, 2006
This pill pushing is out of control anyway the ads on tv are silly with all the side effects with these drugs.Everybody has a different chemical makeup in thers brain so how could there be a one pill cures all answer for people
kba

Laguna Niguel, CA

#9 May 13, 2006
schro wrote:
This pill pushing is out of control anyway the ads on tv are silly with all the side effects with these drugs.Everybody has a different chemical makeup in thers brain so how could there be a one pill cures all answer for people
I couldn't agree more.
The pushing is totally out of control. The only pill I know of that seems to have the same effect on everyone is cyanide.
cyberbob

AOL

#10 May 13, 2006
I'd like ot respond to the "pill pushing" comment.

I don't believe in pushing pills either.

If you have ADD/ADHD, there is only a moderate chance that any meds you take, will work.
Perhaps if the indusry produced a pil that addressed the core issues, we would have this problem..
jennifer

Collinsville, IL

#11 May 15, 2006
I have been taking Paxil for over a year now. First 20mg now 40 mg. Paxil actually works well for me . The only thing is if I run out in a few days I will become insanely crazy, dizzy spells, it feels like a bad x experience not good. Crying, snapping , so I just try to keep up with my prescriptions. everyone talks about trying different pills. I like Paxil It has given me my life back.
kba

Laguna Niguel, CA

#12 May 16, 2006
You're lucky, then. Be sure NOT to run out!! Why try something else if this is working for you? Good luck:)
Earl

Cary, IL

#13 May 17, 2006
The reason you become insanely crazy, dizzy spells when you run out of Paxil is because you are going through withdrawal.
You are taking a very dangerous medicine which interfers with your normal brain activity. I became seriously suicidal when attempting to withdraw from Paxil. My psychiatrist refused to help me and refused to report the reaction.
Please be careful.
kba

Laguna Niguel, CA

#14 May 17, 2006
Earl wrote:
The reason you become insanely crazy, dizzy spells when you run out of Paxil is because you are going through withdrawal.
You are taking a very dangerous medicine which interfers with your normal brain activity. I became seriously suicidal when attempting to withdraw from Paxil. My psychiatrist refused to help me and refused to report the reaction.
Please be careful.
I'm not sure WHO you could report this to. Your shrink wouldn't help?? Didn't s/he suggest tapering down? Why were you trying to w/draw. Are you doing OK now?
marcella

Orlando, FL

#15 May 20, 2006
how did you guys get off the paxil? i tryed but i just cry for no reasons.. please ive me some tips..thanks
kba

Laguna Niguel, CA

#16 May 21, 2006
marcella wrote:
how did you guys get off the paxil? i tryed but i just cry for no reasons.. please ive me some tips..thanks
I'm curious. Why do you want to stop taking Paxil? Have you asked your doctor and didn't s/he suggest tapering down? Or does your doctor want you to keep taking it? Someone else mentioned that they cry all the time "for no reason".
I CARE

Montgomery, AL

#17 May 21, 2006
cyberbob wrote:
As an adult with ADD, I can tell you that my experience with Paxcil was not pleasant. While somewhat effective in reducig anxiety, it is well known to inhibit ones sexual performance.
As to the problem of Suicidal thoughts.I can believe it. Testing should have shown that the period when one's body starts to come off of the effect of Paxcil, there can be a temporary feeling uf overwhelming depression, leading to suicide.
Negative headlines asside, the manufacturer would do better to address the issue, and then reintroduce the "new" improved medication.


My 26 year old brother killed himself last Wednesday. He had been off of his Paxil for a few days. He was going thru divorce but I feel like the Paxil made him go over the edge. He had gotten totally out of control. It is so terrible that FDA is just now coming out with this How many people have died because of this. We are searching for answers. He was a loving person with a quiet personality. I can't imagine him not wanting to live. He has a 3 year old son, a college degree, beautiful wife and a good job. I don't even know why he was on it plus I found out he was on Klonopin. I don't know what that mixture together will do. I wish FDA would have been quicker with information. The FDA letter was posted on 12th and he died on 17th. He never knew about FDA information. It is breaking my heart.
Lance Winslow

United States

#18 May 21, 2006
I think the FDA ought to get all their regulators together in a row and have a mass suicide what a complete BS excuse for even the utterly incompetent blob of bureaucracy.
Earl

Cary, IL

#19 May 23, 2006
marcella wrote:
how did you guys get off the paxil? i tryed but i just cry for no reasons.. please ive me some tips..thanks
You have to taper off very slowly. I was taking 40mg of Paxil daily for 2 years. In order to withdraw without symptoms, I took 20mg for 2 weeks, 10mg for 2 weeks, 5 mg for 2weeks and then 2.5mg for 2 weeks. Your doctor should help you with this, but don't count on it. The website www.prozactruth.com is a great resource. Good luck.
Lance Winslow

United States

#20 May 23, 2006
We must immediately prescribe this drug to all the congressman now.

Tell me when this thread is updated:

Subscribe Now Add to my Tracker
First Prev
of 4
Next Last

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Depression Discussions

Title Updated Last By Comments
Anti-smoking drugs to carry mental-health warnings (Jul '09) Dec 14 Smokin IS crazy 10
Laughing gas may help treat depression Dec 14 onlinestock 1
FoxSexpert: Has 'Female Viagra' Finally Arrived? (Nov '09) Dec 11 Ernest 17
Theory proposes depression caused by infection Dec 11 Kal 1
Virtual 3D game for military vets returning home Dec 8 eth 1
Navigating the Holidays When You Have Depression Dec 7 marywarner777 2
Accutane Side Effects Exposed: Side Effects of ... (Feb '07) Dec 4 Sezero 2,556
More from around the web